How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Elliott, LPCC, NCC Your Own Question
Elliott, LPCC, NCC
Elliott, LPCC, NCC, Psychotherapist
Category: Mental Health
Satisfied Customers: 7664
Experience:  35 years of experience as a Licensed Professional Clinical Counselor, National Certified Counselor and a college professor.
Type Your Mental Health Question Here...
Elliott, LPCC, NCC is online now
A new question is answered every 9 seconds

what will the effect be if my husband takes 400mg epleptin

Customer Question

hubby is taking the following meds every night for the last 7 days zyprexa 10mg x2 with epilim 500mg x2 with serez 300mg x2 withadco-mirteron 30 x2 with epleptin 400mg x2 this is his night meds and then in morning he must take venlor 150mg x2. he has biopolur and has a sleeping disorder so he turns to  sleeping tablets 15-20 a night zolnox that is why i took him to dr but somehow i think the above meds is to much and to stronh what do you think and suggest and how is he suppose to behave as soon as he has taken his night dosage. how would i know he is not taking other meds on the side so what must i look for to know he is only on this meds and is it not to strong. how must behaviour be

Submitted: 4 years ago.
Category: Mental Health
Expert:  Elliott, LPCC, NCC replied 4 years ago.
Seeking expert counseling is a sign of strength. A personal relationship with a caring professional is proven clinically effective.

Dear friend,

It seems that your husband is being over-medicated for his bipolar disorder, and because it is not properly treated he also has to take the Zolnox is great quantities to suppress all of the manic activities resulting from the bipolar disorder.

I have researched the drug combinations that he is currently taking. They are, translated into generic names rather than the South African brand names, are:

gabapentin (epleptin)
mirtazapine (Adco-Mirteron)
oxazepam (serex)
valproic acid (epilim)
venlafaxine (Venlor)
zolpidem (Zolnox)
Zyprexa (olanzapine)

He is taking three antipsychotics (Zyprexa, Epilim, and Epleptin), and this is probably too much. He is also taking two antidepressants (Venlor and Adco-Mirteron). These two interact badly with each other and one of them should be stopped, but not abruptly.

If the medication was working, he would not have so much manic energy and need so much sleeping tablets, unless of course he is also taking some stimulants such as amphetamines or cocaine, which will prevent him from sleeping.

I have prepared a list of all of his medications and there interactions with each other, using the application at Print this out and give it to your doctor, or find a new doctor that doesn't give so many drugs at once. I have spent considerable time creating this site for you in order to bring you the best help possible. Take it to a doctor and use it as a basis for changing his drugs. A psychiatrist would be the best kind of medical doctor for him.,1640-0,1764-0,2286-0,2296-0,2333-0,1744-1113

I wish you great success in helping him. Bipolar Disorder CAN be controlled.

Warm regards,

Elliott Sewell, LPCC, NCC, CCMHC

Related Mental Health Questions